Fatal hepatic and renal toxicity as a complication of trabectedin therapy for radiation-induced sarcoma

Amy M. Pick, Kelly K. Nystrom

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Trabectedin therapy was prescribed for a patient with radiation-induced sarcoma. Two doses of trabectedin were given before therapy was discontinued with the patient experiencing renal and liver failure. Despite discontinuing trabectedin the patient continued to experience increases in liver transaminases, bilirubin, blood urea nitrogen, and serum creatinine. Hemodialysis was initiated with no improvement. With all other causes being ruled out, trabectedin likely caused hepatic and renal failure leading to death in this patient. Recent literature suggests that patients may benefit from prophylactic dexamethasone as a means of reducing hepatic toxicity.

Original languageEnglish (US)
Pages (from-to)269-272
Number of pages4
JournalJournal of Oncology Pharmacy Practice
Volume16
Issue number4
DOIs
StatePublished - Dec 2010

Keywords

  • Yondelis
  • hepatic
  • renal
  • sarcoma
  • trabectedin

ASJC Scopus subject areas

  • Oncology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Fatal hepatic and renal toxicity as a complication of trabectedin therapy for radiation-induced sarcoma'. Together they form a unique fingerprint.

Cite this